Severe interstitial pneumonia induced by paclitaxel in a patient with adenocarcinoma of the lung

Noriyuki Suzaki, Akio Hiraki, Nagio Takigawa, Hiroshi Ueoka, Yasushi Tanimoto, Toshiyuki Kozuki, Masahiro Tabata, Arihiko Kanehiro, Katsuyuki Kiura, Mitsune Tanimoto

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

A 71-year-old Japanese man with adenocarcinoma of the lung developed interstitial pneumonia after treatment with paclitaxel. The patient had acute chills and fever on the fourth day after the second exposure to paclitaxel, rapidly got worse despite empiric therapies, and developed prolonged respiratory failure requiring mechanical ventilation. Four months later, he died of respiratory failure due to progression of both interstitial pneumonia and lung cancer. This is the first case developing fatal paclitaxel-induced pulmonary toxicity to date. Interstitial pneumonia should be considered one of the possible life-threatening complications during treatment with paclitaxel. Copyright

Original languageEnglish
Pages (from-to)295-298
Number of pages4
JournalActa Medica Okayama
Volume60
Issue number5
Publication statusPublished - Oct 2006

Fingerprint

Interstitial Lung Diseases
Paclitaxel
Respiratory Insufficiency
Chills
Artificial Respiration
Toxicity
Lung Neoplasms
Fever
Therapeutics
Lung
Adenocarcinoma of lung

Keywords

  • Adverse effect
  • Interstitial pneumonia
  • Lung cancer
  • Paclitaxel

ASJC Scopus subject areas

  • Medicine(all)
  • Biochemistry, Genetics and Molecular Biology(all)

Cite this

Suzaki, N., Hiraki, A., Takigawa, N., Ueoka, H., Tanimoto, Y., Kozuki, T., ... Tanimoto, M. (2006). Severe interstitial pneumonia induced by paclitaxel in a patient with adenocarcinoma of the lung. Acta Medica Okayama, 60(5), 295-298.

Severe interstitial pneumonia induced by paclitaxel in a patient with adenocarcinoma of the lung. / Suzaki, Noriyuki; Hiraki, Akio; Takigawa, Nagio; Ueoka, Hiroshi; Tanimoto, Yasushi; Kozuki, Toshiyuki; Tabata, Masahiro; Kanehiro, Arihiko; Kiura, Katsuyuki; Tanimoto, Mitsune.

In: Acta Medica Okayama, Vol. 60, No. 5, 10.2006, p. 295-298.

Research output: Contribution to journalArticle

Suzaki, N, Hiraki, A, Takigawa, N, Ueoka, H, Tanimoto, Y, Kozuki, T, Tabata, M, Kanehiro, A, Kiura, K & Tanimoto, M 2006, 'Severe interstitial pneumonia induced by paclitaxel in a patient with adenocarcinoma of the lung', Acta Medica Okayama, vol. 60, no. 5, pp. 295-298.
Suzaki N, Hiraki A, Takigawa N, Ueoka H, Tanimoto Y, Kozuki T et al. Severe interstitial pneumonia induced by paclitaxel in a patient with adenocarcinoma of the lung. Acta Medica Okayama. 2006 Oct;60(5):295-298.
Suzaki, Noriyuki ; Hiraki, Akio ; Takigawa, Nagio ; Ueoka, Hiroshi ; Tanimoto, Yasushi ; Kozuki, Toshiyuki ; Tabata, Masahiro ; Kanehiro, Arihiko ; Kiura, Katsuyuki ; Tanimoto, Mitsune. / Severe interstitial pneumonia induced by paclitaxel in a patient with adenocarcinoma of the lung. In: Acta Medica Okayama. 2006 ; Vol. 60, No. 5. pp. 295-298.
@article{b14fb4018bf94d058437123ee85e148b,
title = "Severe interstitial pneumonia induced by paclitaxel in a patient with adenocarcinoma of the lung",
abstract = "A 71-year-old Japanese man with adenocarcinoma of the lung developed interstitial pneumonia after treatment with paclitaxel. The patient had acute chills and fever on the fourth day after the second exposure to paclitaxel, rapidly got worse despite empiric therapies, and developed prolonged respiratory failure requiring mechanical ventilation. Four months later, he died of respiratory failure due to progression of both interstitial pneumonia and lung cancer. This is the first case developing fatal paclitaxel-induced pulmonary toxicity to date. Interstitial pneumonia should be considered one of the possible life-threatening complications during treatment with paclitaxel. Copyright",
keywords = "Adverse effect, Interstitial pneumonia, Lung cancer, Paclitaxel",
author = "Noriyuki Suzaki and Akio Hiraki and Nagio Takigawa and Hiroshi Ueoka and Yasushi Tanimoto and Toshiyuki Kozuki and Masahiro Tabata and Arihiko Kanehiro and Katsuyuki Kiura and Mitsune Tanimoto",
year = "2006",
month = "10",
language = "English",
volume = "60",
pages = "295--298",
journal = "Acta Medica Okayama",
issn = "0386-300X",
publisher = "Okayama University",
number = "5",

}

TY - JOUR

T1 - Severe interstitial pneumonia induced by paclitaxel in a patient with adenocarcinoma of the lung

AU - Suzaki, Noriyuki

AU - Hiraki, Akio

AU - Takigawa, Nagio

AU - Ueoka, Hiroshi

AU - Tanimoto, Yasushi

AU - Kozuki, Toshiyuki

AU - Tabata, Masahiro

AU - Kanehiro, Arihiko

AU - Kiura, Katsuyuki

AU - Tanimoto, Mitsune

PY - 2006/10

Y1 - 2006/10

N2 - A 71-year-old Japanese man with adenocarcinoma of the lung developed interstitial pneumonia after treatment with paclitaxel. The patient had acute chills and fever on the fourth day after the second exposure to paclitaxel, rapidly got worse despite empiric therapies, and developed prolonged respiratory failure requiring mechanical ventilation. Four months later, he died of respiratory failure due to progression of both interstitial pneumonia and lung cancer. This is the first case developing fatal paclitaxel-induced pulmonary toxicity to date. Interstitial pneumonia should be considered one of the possible life-threatening complications during treatment with paclitaxel. Copyright

AB - A 71-year-old Japanese man with adenocarcinoma of the lung developed interstitial pneumonia after treatment with paclitaxel. The patient had acute chills and fever on the fourth day after the second exposure to paclitaxel, rapidly got worse despite empiric therapies, and developed prolonged respiratory failure requiring mechanical ventilation. Four months later, he died of respiratory failure due to progression of both interstitial pneumonia and lung cancer. This is the first case developing fatal paclitaxel-induced pulmonary toxicity to date. Interstitial pneumonia should be considered one of the possible life-threatening complications during treatment with paclitaxel. Copyright

KW - Adverse effect

KW - Interstitial pneumonia

KW - Lung cancer

KW - Paclitaxel

UR - http://www.scopus.com/inward/record.url?scp=33846461317&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33846461317&partnerID=8YFLogxK

M3 - Article

C2 - 17072376

AN - SCOPUS:33846461317

VL - 60

SP - 295

EP - 298

JO - Acta Medica Okayama

JF - Acta Medica Okayama

SN - 0386-300X

IS - 5

ER -